Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 9, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 2, 2018, 4:23 AM EST. It took effect at Feb 3, 2018, 1:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2018, 4:23 AM EST (09:23 UTC)
- In effect from
- Feb 3, 2018, 1:00 AM EST
- Expired
- Feb 4, 2018, 10:00 AM EST
- In force
- 33 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
134 WHUS72 KMFL 020923 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 423 AM EST Fri Feb 2 2018 AMZ650-651-670-671-030945- /O.NEW.KMFL.SC.Y.0009.180203T0600Z-180204T1500Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 423 AM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 10 AM EST SUNDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 1 AM Saturday to 10 AM EST Sunday. * Winds and Seas...East winds around 20 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
6 follow-up statements
239 WHUS72 KMFL 021425 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 925 AM EST Fri Feb 2 2018 AMZ650-651-670-671-022230- /O.CON.KMFL.SC.Y.0009.180203T0600Z-180204T1500Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 925 AM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO 10 AM EST SUNDAY... * Winds and Seas...East winds around 20 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
302 WHUS72 KMFL 022025 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 325 PM EST Fri Feb 2 2018 AMZ650-651-670-671-031200- /O.CON.KMFL.SC.Y.0009.180203T0600Z-180204T1500Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 325 PM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO 10 AM EST SUNDAY... * Winds and Seas...East winds around 20 kt with gusts up to 30 kt. Seas 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
356 WHUS72 KMFL 030825 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 325 AM EST Sat Feb 3 2018 AMZ650-651-670-671-032100- /O.CON.KMFL.SC.Y.0009.000000T0000Z-180204T1500Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 325 AM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * Winds and Seas...East winds around 20 kt with gusts up to 25 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
612 WHUS72 KMFL 032029 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 329 PM EST Sat Feb 3 2018 AMZ650-651-670-671-041500- /O.CON.KMFL.SC.Y.0009.000000T0000Z-180204T1500Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 329 PM EST Sat Feb 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * Winds and Seas...East winds around 20 kt with gusts up to 25 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
022 WHUS72 KMFL 040817 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 317 AM EST Sun Feb 4 2018 AMZ651-671-040930- /O.CAN.KMFL.SC.Y.0009.000000T0000Z-180204T1500Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 317 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Miami has cancelled the Small Craft Advisory. $$ AMZ650-670-041500- /O.CON.KMFL.SC.Y.0009.000000T0000Z-180204T1500Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 317 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * Winds and Seas...Southeast winds around 20 kt diminishing to 15 to 20 kt later in the morning. Seas 5 to 7 feet diminishing to 4 to 6 feet later in the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
007 WHUS72 KMFL 041508 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1008 AM EST Sun Feb 4 2018 AMZ650-670-041615- /O.EXP.KMFL.SC.Y.0009.000000T0000Z-180204T1500Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 1008 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... The winds and seas will continue to drop below advisory criteria. Therefore, the Small Craft Advisory has been allowed to expire. $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 3:40 AM EST, 43 minutes earlier.
Area forecast discussion, Feb 2, 3:40 AM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Miami FL
340 AM EST Fri Feb 2 2018
.DISCUSSION...
Surface high pressure over the Atlantic will soon give way to an
approaching frontal boundary. With the boundary approaching the
region over the next 24 hours, there will be increasing cloud
cover and the potential for some showers heading into the weekend.
With limited support at the mid and upper levels, it appears that
the thunderstorm potential will be limited so no mention will be
made in the forecast for the weekend.
The frontal boundary will stall over the region as high pressure
slides eastward north of the region. This pattern will allow an
easterly flow to persist which could push Atlantic showers towards
the region through much of the weekend. On Sunday, a mid-level
impulse will help spur another frontal boundary across the Gulf
towards the region. The front will push into the area late on Sunday
into early Monday with little in terms of support for thunderstorms.
Once again the boundary will weaken and stall over the region
through Tuesday.
High pressure will begin to build in from the south, with the
boundary retreating ahead of the next frontal boundary the will push
into the region Thursday into Friday. The general trend with these
boundaries is that they will lose steam as they near the area and be
mainly shower generators with plenty of cloud cover coming along for
the ride. Temperatures will not dip too much except for some
portions of inland Southwest Florida that may briefly exit the
boundary zone into a cooler, drier airmass.
&&
.MARINE...
Wind and seas will remain below headline criteria today before a
northeasterly wind picks up behind the front. This will allow seas
to build over the Atlantic that will present a hazard for mariners
through much of the weekend. Conditions should improve early next
week.
&&
.BEACH FORECAST...
Northeasterly swell will create a high risk for Rip Currents along
the Atlantic beaches again today. As the easterly to northeasterly
flow picks up again over the weekend, the elevated risk for Rip
Currents will likely continue for several more days. Went ahead
with an extension of the Rip Current Statement through Saturday
morning.
&&
.PREV DISCUSSION... /issued 1229 AM EST Fri Feb 2 2018/
AVIATION...Winds light/vrb through remainder of overnight with
occasional cigs FL040-050 along with mid/high clouds at all sites.
Patchy fog/stratus may be a concern, but hard to pinpoint
timing/location at this time so no mention in TAFs. Weak front
moves into state this morn, with light NNW flow becoming NE along
east coast after 19Z. KAPF should remain WNW through day.
Potential for a few -SHRA, but threat to minimal to mention in
forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 76 62 72 65 / 10 30 40 40
Fort Lauderdale 76 64 73 67 / 10 30 40 50
Miami 77 64 74 66 / 10 30 40 50
Naples 76 58 75 61 / 0 10 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday morning for FLZ168-172-
173.
AM...None.
GM...None.
&&
DISCUSSION...02/RAG
MARINE...02/RAG
AVIATION...88/ALM
BEACH FORECAST...02/RAGHazardous weather outlook, Feb 2, 3:55 AM EST, 28 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 355 AM EST Fri Feb 2 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 022100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 355 AM EST Fri Feb 2 2018 ...High Risk of Rip Currents Atlantic Beaches... ...Patchy Fog Possible Through Daybreak Over Interior... ...Gusty Winds Behind Front Starting Late Tonight... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of Rip Currents along the Atlantic beaches of South Florida. Visibility: Patchy fog is possible over portions of the interior west of Lake Okeechobee through daybreak this morning. Reduced visibilities of less than 1 mile are possible. Winds: Gusty northeasterly winds of around 20 knots are possible behind a weak frontal boundary over the local Atlantic waters late tonight. Waves: Gusty northeast winds may drive seas in the Atlantic up to 7 feet, especially in the Gulf Stream, late tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY An elevated risk of rip currents will likely continue into early next week along the Atlantic beaches. Gusty northeast and east winds will lead to less than favorable boating conditions through early Sunday, especially over the local Atlantic waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.